Alert archive / Kansas / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 49, NWS Wichita, KS

May 9, 2023Chase County, Marion County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 9, 2023, 2:51 PM CDT for Chase County, Marion County, Kansas. It was in force for 69 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2023, 2:51 PM CDT (19:51 UTC)
Expired
May 9, 2023, 4:00 PM CDT
In force
69 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Chase County, KS, Marion County, KS

The radar

The Topeka radar (KTWX), 74 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 2:52 PM CDTTSTM WND GST 752 S Lost Springs, KSWINDS RANGED FROM 70 TO 75 MPH ON VEHICLE ANEMOMETER. QUARTER SIZED HAIL REPORTED TOO.
May 9, 2:52 PM CDTTSTM WND GST 752 S Lost Springs, KSWINDS RANGED FROM 70 TO 75 MPH ON VEHICLE ANEMOMETER. QUARTER SIZED HAIL REPORTED TOO.
May 9, 2:52 PM CDTTSTM WND GST 753 S Lost Springs, KSWINDS RANGED FROM 70 TO 75 MPH ON VEHICLE ANEMOMETER.
May 9, 2:52 PM CDTHAIL 12 S Lost Springs, KSWIND GUSTS OF 70 TO 75 REPORTED AS WELL.
May 9, 2:52 PM CDTHAIL 13 S Lost Springs, KSWIND GUSTS OF 70 TO 75 REPORTED AS WELL.
May 9, 3:12 PM CDTTSTM WND GST 604 Ne Marion, KSTRAINED SPOTTER ESTIMATED 50 TO 60 MPH WINDS WITH PEA SIZED HAIL.
May 9, 3:15 PM CDTTSTM WND GST 66Hymer, KSDELAYED REPORT.
May 9, 3:25 PM CDTHAIL 1Elmdale, KS
May 9, 3:48 PM CDTTSTM WND DMGCottonwood Falls, KSPOWERLINES WERE REPORTED DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 10:33 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2023-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2023-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-258 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

311 
WUUS53 KICT 091951
SVRICT
KSC017-115-092100-
/O.NEW.KICT.SV.W.0049.230509T1951Z-230509T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
251 PM CDT Tue May 9 2023

The National Weather Service in Wichita has issued a

* Severe Thunderstorm Warning for...
  Northern Chase County in east central Kansas...
  Northeastern Marion County in central Kansas...

* Until 400 PM CDT.

* At 251 PM CDT, a severe thunderstorm was located near Lincolnville,
  or 11 miles south of Herington, moving east at 20 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Cottonwood Falls, Strong City, Lincolnville, Lost Springs, Elmdale,
  Hymer, Tallgrass Prairie and Tallgrass Prairie Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3852 9693 3852 9635 3842 9636 3825 9666
      3842 9702 3861 9698 3861 9693
TIME...MOT...LOC 1951Z 289DEG 18KT 3851 9690 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

BUTLER
3 follow-up statements
766 
WWUS53 KICT 091958
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
258 PM CDT Tue May 9 2023

KSC017-115-092100-
/O.CON.KICT.SV.W.0049.000000T0000Z-230509T2100Z/
Chase KS-Marion KS-
258 PM CDT Tue May 9 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHERN CHASE AND NORTHEASTERN MARION COUNTIES...

At 258 PM CDT, a severe thunderstorm was located near Burdick, or 13
miles southeast of Herington, moving east at 20 mph.

HAZARD...70 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Cottonwood Falls, Strong City, Lincolnville, Lost Springs, Elmdale,
Hymer, Tallgrass Prairie and Tallgrass Prairie Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3852 9693 3852 9635 3842 9636 3825 9666
      3842 9702 3861 9698 3861 9693
TIME...MOT...LOC 1958Z 286DEG 19KT 3850 9684 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH

$$

BUTLER
950 
WWUS53 KICT 092029
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
329 PM CDT Tue May 9 2023

KSC017-115-092100-
/O.CON.KICT.SV.W.0049.000000T0000Z-230509T2100Z/
Chase KS-Marion KS-
329 PM CDT Tue May 9 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHERN CHASE AND EAST CENTRAL MARION COUNTIES...

At 328 PM CDT, a severe thunderstorm was located 7 miles northwest of
Strong City, moving east at 20 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Cottonwood Falls, Strong City, Elmdale, Hymer, Tallgrass Prairie and
Tallgrass Prairie Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3852 9635 3842 9636 3825 9666 3838 9693
      3842 9691 3852 9679
TIME...MOT...LOC 2028Z 289DEG 18KT 3845 9665 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BUTLER
319 
WWUS53 KICT 092056
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
356 PM CDT Tue May 9 2023

KSC017-115-092105-
/O.EXP.KICT.SV.W.0049.000000T0000Z-230509T2100Z/
Chase KS-Marion KS-
356 PM CDT Tue May 9 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHASE AND EAST
CENTRAL MARION COUNTIES WILL EXPIRE AT 400 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
central and east central Kansas.

Remember, a Severe Thunderstorm Warning still remains in effect for
southern Marion County.

LAT...LON 3852 9635 3842 9636 3825 9666 3838 9693
      3842 9691 3852 9679
TIME...MOT...LOC 2055Z 289DEG 18KT 3841 9650 

$$

BUTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:25 PM CDT, 26 minutes earlier.

Area forecast discussion, May 9, 2:25 PM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
225 PM CDT Tue May 9 2023

.SHORT TERM...(This evening through Friday night)
Issued at 221 PM CDT Tue May 9 2023

Key Points:

* Severe Storms Continue into the Evening

* Scattered Storms Possible Wednesday, Once Again

* Storms Expected Thursday, Some Likely Severe

This afternoon through Friday night...

As of 215pm this afternoon, a cluster of thunderstorms with embedded
supercells continue to progress east and southeast across portions
of central and north central KS. The environment east and southeast
of these thunderstorms remains very favorable for storm maintenance
with MLCAPE in excess of 2500 J/kg with sufficient veering with
height in 35-45 kt of effective shear. Bottom-line with
these storms, large hail in excess of golfball size and wind gusts
to 80 mph will remain possible with this complex through the
afternoon.

Further south and west, an outflow boundary, spawn by the ongoing
storms, continues to slowly move southward with its current location
from near Ness City to just north of Great Bend. This outflow
boundary intersects a dryline near Ness City. Latest surface
analysis reveals a plume of upper 60 to low 70 dew points streaming
northwestward towards this pseudo-triple-point area. With the
overall coverage of storms decreasing within the western flank of
ongoing convection, would expect this zone from Great Bend to
Jetmore to Ness City to become quite favorable for additional
supercell development later this afternoon. Right moving supercell
storm motion would favor a due-east storm motion and parallel to the
boundary. Existing low-level vorticity along boundary combined with
increasing low-level instability would suggest an increasing tornado
threat as the afternoon progresses. This trend is supported by the
latest WoFs and SSCRAM depictions. Assuming the secondary supercells
develop, eventual upscale growth is possible with a push
southeastward within the greatest low-level theta-e.

By Wednesday, the ridge axis will slowly begin to slide eastward.
Forecast soundings from the ECMWF, GFS, and NAM reveal minimal MLCIN
by mid-afternoon. This should foster scattered thunderstorm
development. Effective shear values less than 30 kt suggest pulse-
type convection is probable. Increasing WAA and a remnant tropical
wave from the Gulf of Mexico Wednesday night could yield additional
storms overnight.

The latest suite of 7am model guidance continues to suggest another
favorable setup for severe storms Thursday afternoon into Thursday
evening. A strong midlevel trough is progged to eject into the
Plains. A triple point will develop across west-central KS with a
northwest to southeast orientated dryline extending into portions
of south central KS. An upper level jet is progged to eject into
central and western KS during the afternoon and early evening
hours with a large component of this jet orthogonal to the
dryline. This would support a mostly-discrete supercell setup. Any
supercell will be capable of large to very large hail and
damaging winds. Any storm that remains discrete towards 7pm will
encounter increasing low-level shear and subsequent tornado
potential.

Additional rain chances are possible Friday into Friday night as the
aforementioned midlevel low slowly progresses north and east.

.LONG TERM...(Saturday through Tuesday)
Issued at 221 PM CDT Tue May 9 2023

The aforementioned midlevel trough will become cutoff and slowly
weaken across the Plains into next week. This could bring additional
rain chances Friday and Saturday morning. A secondary, southern
stream, cutoff low across west TX may continue rain chances into
Sunday. A dry stretch is likely to begin early next week as midlevel
ridging amplifies across the western CONUS.
&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1241 PM CDT Tue May 9 2023

A line of thunderstorms will continue to push southeast through
the afternoon hours. The highest confidence for air field impact
is RSL, SLN, HUT, and ICT, and have introduced TEMPO at each of
those airports. Confidence is lower at the other sites and will
maintain VCTS with the most likely timeframe. Additional
development is possible towards 00Z across central KS.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    64  84  64  79 /  50  20  30  80
Hutchinson      62  85  62  79 /  60  20  30  70
Newton          63  84  63  79 /  50  20  30  70
ElDorado        63  83  63  78 /  40  20  40  80
Winfield-KWLD   64  84  63  79 /  40  20  40  70
Russell         60  85  60  79 /  60  20  50  80
Great Bend      59  85  60  78 /  60  20  40  70
Salina          62  86  63  81 /  50  20  40  80
McPherson       62  85  62  79 /  50  20  40  70
Coffeyville     64  84  64  78 /  30  30  40  70
Chanute         63  84  64  79 /  40  30  40  70
Iola            62  84  63  78 /  50  30  40  70
Parsons-KPPF    64  84  64  79 /  40  30  40  70

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...BMB
LONG TERM...BMB
AVIATION...BMB
Hazardous weather outlook, May 9, 11:30 AM CDT, 3 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
1130 AM CDT Tue May 9 2023

KSZ032-033-047>053-067>072-082-083-091>096-098>100-100945-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
1130 AM CDT Tue May 9 2023

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...This Afternoon and Tonight

Scattered storms over northern Kansas will develop southward
impacting much of the area this afternoon. The strongest storms may
be capable of producing hail up to tennis ball size and damaging
winds around 80 mph. A brief tornado is also possible. Some of this
activity may linger into the evening hours.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered storms are expected Wednesday night, especially across
eastern Kansas. Severe storms are not expected with this activity.

Storms will be possible late Thursday afternoon into Thursday
evening, especially for locations along and west of Interstate 135.
Severe storms will be possible with this activity.

Periodic hit or miss thunderstorms are possible for Friday night
through Monday. While a few strong storms cannot be ruled out, we
are not looking for organized severe storms through this time
period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

In the hours before

Local storm report, May 9, 1:39 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
139 PM CDT TUE MAY 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             4 NE MILBERGER          38.76N 98.85W
05/09/2023  E1.00 INCH       RUSSELL            KS   PUBLIC

            BRIEF QUARTER SIZED HAIL VIA TWITTER VIDEO.

&&
Local storm report, May 9, 2:06 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
206 PM CDT TUE MAY 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     HAIL             7 NW ELLSWORTH          38.81N 98.32W
05/09/2023  M0.75 INCH       ELLSWORTH          KS   AMATEUR RADIO

&&
Special weather statement, May 9, 2:17 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Wichita KS
217 PM CDT Tue May 9 2023

KSZ048>051-091945-
Ellsworth KS-Rice KS-McPherson KS-Saline KS-
217 PM CDT Tue May 9 2023

...A strong thunderstorm will impact portions of northwestern
McPherson, northeastern Rice, Ellsworth and southwestern Saline
Counties through 245 PM CDT...

At 217 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kanopolis, moving east at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ellsworth, Kanopolis, Marquette, Geneseo, Brookville, Lorraine,
Frederick, Kanopolis Lake, Kanopolis State Park and Ellsworth
Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
central Kansas.

&&

LAT...LON 3852 9833 3880 9833 3886 9776 3845 9780
TIME...MOT...LOC 1917Z 269DEG 35KT 3866 9820

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

BUTLER
Local storm report, May 9, 2:22 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
222 PM CDT TUE MAY 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             7 ENE LORRAINE          38.61N 98.20W
05/09/2023  M1.00 INCH       ELLSWORTH          KS   STORM CHASER

&&
Special weather statement, May 9, 2:28 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Wichita KS
228 PM CDT Tue May 9 2023

KSZ052-092000-
Marion KS-
228 PM CDT Tue May 9 2023

...A strong thunderstorm will impact portions of northeastern Marion
County through 300 PM CDT...

At 228 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ramona, or 10 miles southwest of Herington, moving southeast at 40
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lincolnville, Ramona, Durham, Tampa, Lost Springs, Pilsen and Marion
Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
central and east central Kansas.

&&

LAT...LON 3852 9693 3852 9682 3835 9682 3847 9725
      3861 9721 3861 9693
TIME...MOT...LOC 1928Z 294DEG 35KT 3856 9707

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

BUTLER
Local storm report, May 9, 2:40 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
240 PM CDT TUE MAY 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     HAIL             CLAFLIN                 38.52N 98.54W
05/09/2023  M0.75 INCH       BARTON             KS   FIRE DEPT/RESCUE

            PEA TO PENNY SIZED HAIL REPORTED. A WIND
            GUST OF 48 MPH WAS REPORTED AS WELL.

&&

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 2:32 AM CDTSpecial Weather StatementICTNeosho28 min
May 9, 3:11 AM CDTSpecial Weather StatementICTNeosho34 min
May 9, 4:07 AM CDTSpecial Weather StatementICTChase23 min
May 9, 4:20 AM CDTSpecial Weather StatementICTNeosho25 min
May 9, 4:30 AM CDTSpecial Weather StatementICTChase30 min
May 9, 4:43 AM CDTSpecial Weather StatementICTNeosho32 min
May 9, 4:51 AM CDTSpecial Weather StatementICTChase39 min
May 9, 5:00 AM CDTSpecial Weather StatementICTRussell30 min
May 9, 5:10 AM CDTSpecial Weather StatementICTAllen35 min
May 9, 5:26 AM CDTSpecial Weather StatementICTChase34 min
May 9, 6:12 AM CDTSpecial Weather StatementICTEllsworth33 min
May 9, 11:37 AM CDTSevere Thunderstorm Warning Considerable damage threatICTLincoln, Russell53 min
May 9, 11:54 AM CDTTornado WarningICTRussell36 min
May 9, 12:29 PM CDTSevere Thunderstorm Warning Considerable damage threatICTEllsworth, Lincoln, Russell61 min
May 9, 1:21 PM CDTSevere Thunderstorm Warning Considerable damage threatICTBarton, Ellsworth, Lincoln, Russell, Saline54 min
May 9, 2:17 PM CDTSpecial Weather StatementICTEllsworth28 min
May 9, 2:22 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Rice, Saline53 min
May 9, 2:28 PM CDTSpecial Weather StatementICTMarion32 min
May 9, 3:23 PM CDTSevere Thunderstorm WarningICTChase, Marion52 min
May 9, 3:42 PM CDTSevere Thunderstorm Warning Considerable damage threatICTBarton78 min
May 9, 4:03 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood72 min
May 9, 4:27 PM CDTSevere Thunderstorm Warning Considerable damage threatICTBarton51 min
May 9, 4:42 PM CDTSevere Thunderstorm Warning Considerable damage threatICTAllen, Elk, Greenwood, Neosho, Wilson, Woodson93 min
May 9, 4:51 PM CDTSevere Thunderstorm WarningICTButler, Chautauqua, Cowley, Sedgwick, Sumner54 min
May 9, 5:11 PM CDTSevere Thunderstorm Warning Considerable damage threatICTAllen, Chautauqua, Labette, Montgomery, Neosho, Wilson55 min
May 9, 5:47 PM CDTSpecial Weather StatementICTReno28 min
May 9, 6:08 PM CDTSpecial Weather StatementICTChautauqua, Montgomery, Neosho52 min
May 9, 6:15 PM CDTSpecial Weather StatementICTReno45 min
May 9, 6:17 PM CDTSpecial Weather StatementICTMontgomery58 min
May 9, 6:56 PM CDTSpecial Weather StatementICTLabette, Montgomery34 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.